Alert archive / Oklahoma / Flash Flood Watches in 2017
Flash Flood Watch 8, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Aug 12, 2017, 11:51 AM CDT for 4 counties in Oklahoma. It took effect at Aug 12, 2017, 7:00 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2017, 11:51 AM CDT (16:51 UTC)
- In effect from
- Aug 12, 2017, 7:00 PM CDT
- Expired
- Aug 13, 2017, 9:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
117 WGUS64 KTSA 121651 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tulsa OK 1151 AM CDT Sat Aug 12 2017 OKZ049-053-131200- /O.NEW.KTSA.FF.A.0008.170813T0000Z-170813T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pushmataha-Choctaw- Including the cities of Antlers, Clayton, and Hugo 1151 AM CDT Sat Aug 12 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING... The National Weather Service in Tulsa has issued a * Flash Flood Watch for a portion of southeast Oklahoma... including the following counties...Choctaw and Pushmataha. * From 7 PM CDT this evening through Sunday morning * Areas of showers and thunderstorms are expected to increase this evening and overnight across parts of far southeast Oklahoma. Around 1 to 3 inches of rainfall are possible along with locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. Do not drive your vehicle into areas where water covers the road to unknown depths. Take a different route to reach your destination or wait until the water recedes. && $$
3 follow-up statements
139 WGUS64 KTSA 130201 FFATSA Flood Watch National Weather Service Tulsa OK 901 PM CDT Sat Aug 12 2017 OKZ049-053-131015- /O.CON.KTSA.FF.A.0008.000000T0000Z-170813T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pushmataha-Choctaw- Including the cities of Antlers, Clayton, and Hugo 901 PM CDT Sat Aug 12 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... The Flash Flood Watch continues for * A portion of southeast Oklahoma...including the following counties...Choctaw and Pushmataha. * Until 7 AM CDT Sunday * Areas of showers and thunderstorms are expected to increase this evening and overnight across parts of far southeast Oklahoma. 1 to 3 inches of rain are expected, with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. Do not drive your vehicle into areas where water covers the road to unknown depths. Take a different route to reach your destination or wait until the water recedes. && $$ 69
757 WGUS64 KTSA 130835 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tulsa OK 335 AM CDT Sun Aug 13 2017 ARZ019-020-029-OKZ072-074>076-131400- /O.EXB.KTSA.FF.A.0008.000000T0000Z-170813T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford-Franklin-Sebastian-Sequoyah-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Sallisaw, Stigler, Wilburton, and Poteau 335 AM CDT Sun Aug 13 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM CDT THIS MORNING... The National Weather Service in Tulsa has expanded the * Flash Flood Watch to include portions of Arkansas and Oklahoma...including the following counties...in Arkansas... Crawford...Franklin and Sebastian. in Oklahoma...Haskell... Latimer...Le Flore and Sequoyah. * Until 9 AM CDT this morning * A band of heavy rain producing thunderstorms will persist across east central Oklahoma into west central Arkansas this morning. 1 to 3 inches of rain are expected, with locally higher amounts possible. If this heavy rain moves into more populated areas such as Fort Smith, flash flooding could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. Do not drive your vehicle into areas where water covers the road to unknown depths. Take a different route to reach your destination or wait until the water recedes. && $$ OKZ049-053-131400- /O.EXT.KTSA.FF.A.0008.000000T0000Z-170813T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pushmataha-Choctaw- Including the cities of Antlers, Clayton, and Hugo 335 AM CDT Sun Aug 13 2017 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... The Flash Flood Watch continues in effect for * A portion of southeast Oklahoma...including the following counties...Choctaw and Pushmataha. * Until 9 AM CDT this morning * Scattered showers and storms will continue over far southeast Oklahoma. 1 to 3 inches of rain are expected, with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. If you are in the watch area, keep informed, and be ready for quick action if flash flooding is observed or if a warning is issued. Do not drive your vehicle into areas where water covers the road to unknown depths. Take a different route to reach your destination or wait until the water recedes. && $$ Lacy
578 WGUS64 KTSA 131402 FFATSA Flood Watch National Weather Service Tulsa OK 902 AM CDT Sun Aug 13 2017 ARZ019-020-029-OKZ049-053-072-074>076-131515- /O.EXP.KTSA.FF.A.0008.000000T0000Z-170813T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Sequoyah-Haskell- Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Sallisaw, Stigler, Wilburton, and Poteau 902 AM CDT Sun Aug 13 2017 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for portions of Arkansas and Oklahoma has expired. Heavy rain has moved out of the area and flash flooding concerns have decreased...however...flooding may still be ongoing across portions of far eastern Oklahoma along Interstate 40. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Aug 12, 11:04 AM CDT, 47 minutes earlier.
Area forecast discussion, Aug 12, 11:04 AM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1104 AM CDT Sat Aug 12 2017 ...UPDATE... .DISCUSSION... Showers and thunderstorms have pushed into the western half of the CWA this morning as MCV rotates into western Oklahoma. Convection has continued to weaken as it moves into a less favorable environment across north-central and northeast Oklahoma, and precipitation amounts look to be fairly light in these areas with higher amounts further south and west where the stronger convection has developed. Light to moderate rain showers with isolated to scattered thunderstorms are expected to continue through much of the afternoon across northeast Oklahoma. Thunderstorm chances will increase this afternoon across southeast Oklahoma as thunderstorm complex develops across southwest Oklahoma and moves east along the Red River Valley. Primary forecast updates this morning have focused on trending and timing of precipitation. && .PRELIMINARY POINT TEMPS/POPS... TUL 84 68 83 69 / 50 60 50 30 FSM 88 72 77 70 / 30 70 70 40 MLC 88 71 80 71 / 80 80 60 40 BVO 83 66 83 67 / 40 50 30 20 FYV 82 67 76 64 / 10 60 60 20 BYV 83 65 77 64 / 10 40 40 20 MKO 85 70 78 70 / 50 70 60 30 MIO 83 66 80 66 / 20 50 40 20 F10 84 70 81 70 / 70 70 60 30 HHW 90 72 82 72 / 50 80 70 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...11 LONG TERM....30
Hazardous weather outlook, Aug 12, 5:06 AM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 506 AM CDT Sat Aug 12 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 506 AM CDT Sat Aug 12 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma. ONSET...After 3pm. HEAVY RAIN. RISK...Limited. AREA...Southeast Oklahoma. ONSET...After 3 pm. DISCUSSION... Rain and thunderstorm chances will be in place this afternoon across southeast Oklahoma as instability increases ahead of an upper level disturbance. One or two of the stronger storms that develop during peak heating this afternoon and evening across southeast Oklahoma will be capable of producing severe wind gusts and locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY and MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY through FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The unsettled pattern will continue well into next week as several upper level disturbances moving through the plains offer daily thunderstorm chances. A cold front will approach from the north towards the end of the work week...and will begin to push thunderstorm chances away from the area at that time. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:54 AM CDT | River Flood Warning | TSA | Ottawa | 37 hr |
| Aug 12, 6:23 PM CDT | Special Weather Statement | TSA | Pushmataha | 52 min |
| Aug 12, 6:57 PM CDT | Special Weather Statement | TSA | McCurtain | 63 min |
Nearby
Flash Flood Watches in Oklahoma, 2017Flash Flood Watches in Arkansas, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.